Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 6, 2007, 7:31 PM MST for Pima County, Arizona. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2007, 7:31 PM MST (02:31 UTC)
- Expired
- Jul 6, 2007, 9:30 PM MST
- In force
- 119 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 133 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 8:32 PM MST | FLASH FLOOD | 2 N Hickiwan, AZ | SWIFT WATER RESCUE NORTH OF HICIWAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 3729 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 070235 FFWTWC AZC019-070430- /X.NEW.KTWC.FF.W.0001.070707T0231Z-070707T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 731 PM MST FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 930 PM MST * AT 730 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER WESTERN PORTIONS OF THE TOHONO OODHAM NATION INCLUDING THE HICKIWAN AREA. THE HICKIWAY WASH AND SAN SIMON WASH ARE EXPECTED TO QUICKLY RISE PRODUCING FLASH FLOODING. IN ADDITION...LOW LYING AREAS ESPECIALLY ALONG HIGHWAY 86 ARE PRONE TO FLASH FLOODING. * THE STORM PRODUCING FLASH FLOODING WILL CONTINUE OVER THE WESTERN PORTIONS OF THE TOHONO OODHAM NATION THROUGH 9 PM. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3219 11265 3215 11230 3252 11227 3252 11261 $$ WEATHER.GOV/TUCSON GL
1 follow-up statement
000 WGUS75 KTWC 070339 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 838 PM MST FRI JUL 6 2007 AZC019-070430- /X.CON.KTWC.FF.W.0001.000000T0000Z-070707T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 838 PM MST FRI JUL 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR NORTH CENTRAL PIMA COUNTY... AT 833 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WESTERN TOHONO OODHAM NATION. AREA WASHES ARE CURRENTLY FLOWING AND SWIFT WATER RESCUES HAVE ALREADY TAKEN PLACE. IN ADDITION...LOW LYING AREAS ALONG HIGHWAY 86 ARE ESPECIALLY PRONE TO FLASH FLOODING. LOCATIONS IN THE WARNING INCLUDE THE HICKIWAN WASH AND SAN SIMON WASH IN THE WESTERN TOHONO OODHAM NATION. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3219 11265 3215 11230 3252 11227 3252 11261 $$ WEATHER.GOV/TUCSON GL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:00 PM MST, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 6, 2:00 PM MST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST FRI JUL 6 2007 .SYNOPSIS...A STRONG UPPER LEVEL HIGH ALONG THE COLORADO RIVER WILL CONTINUE TO ALLOW LIMITED MONSOON MOISTURE TO FEED INTO SOUTHEAST ARIZONA THROUGH SATURDAY. THE HIGH IS THEN EXPECTED TO MIGRATE INTO CENTRAL ARIZONA BY EARLY NEXT WEEK...WHICH WILL TEND TO CONFINE ANY THUNDERSTORMS NEAR THE MOUNTAINS UNTIL IT MOVES INTO SOUTHWEST UTAH TOWARD THE MIDDLE OF NEXT WEEK. && .DISCUSSION...THIS IS A GREAT EXAMPLE OF HOW WE CAN UNDENIABLY BE IN THE MONSOON FLOW REGIME...YET NOT HAVE THE OFT-QUOTED MONSOON SURFACE DEWPOINT CRITERIA MET. STRONG UPPER HIGH NEAR KLAS IS KEEPING US IN A FAVORABLE NE FLOW ALOFT RIGHT OFF THE RIM. ANOTHER LOW LEVEL MOISTURE SURGE TOOK PLACE UP THE GULF OF CA THIS MORNING...BUT IT DID NOT LAST VERY LONG AND TRANSPORTED ONLY LIMITED MOISTURE INTO S AZ. IT HAS SINCE MIXED OUT...ALTHOUGH IT HAS LEFT SURFACE DEWPOINTS A BIT HIGHER THAN THEY WERE YESTERDAY AFTERNOON. MEANWHILE...PRECIP WATER LOOPS CONTINUE TO SHOW MOISTURE INCREASING MAINLY AT MID LEVELS...WITH PERHAPS A BIT OF LOW LEVEL MOISTURE PUSHING W FROM NM. COMPARED TO YESTERDAY...WE ARE GETTING A SOMEWHAT EARLIER START AND WILL HAVE SLIGHTLY BETTER AREAL COVERAGE. HOWEVER...COVERAGE WILL STILL NOT BE GREAT SINCE MOUNTAIN CAPE WILL PROBABLY BE NO BETTER THAN 1000 J/KG WHILE VALLEY DOWNDRAFT CAPES CLIMB AS HIGH AS 1200-1300 J/KG. THUS...ISOLATED MICROBURSTS... BLOWING DUST...AND MULTIPLE 30-40KT OUTFLOWS WILL BE THE MAIN CONCERNS WITH ONLY SPOTTY LIGHT RAIN. HAVE ALREADY ISSUED ONE DUST STORM WARNING FOR THE UPPER GILA VALLEY THIS AFTERNOON. SPC SWOMCD DISCUSSION ISSUED EARLIER HITS THE SITUATION RIGHT ON THE HEAD. INHERITED LOW-MID GRADE POPS WILL WORK NICELY THIS EVENING...BUT WILL ADD HEIGHTENED WORDING FOR GUSTY WINDS AND BLDU GIVEN CURRENT TRENDS. WE MAY SEE ANOTHER SLIGHT UPTICK ON SAT...DEPENDING AGAIN ON WHAT HAPPENS TO OUR S TONIGHT...BUT BY SUN THE UPPER HIGH IS GOING TO MIGRATE INTO C AZ AS THE PERSISTENT UPPER LOW OVER THE S PLAINS WEAKENS. MODELS SHOW 500MB TEMPS WARMING TO -5C WITH 700-500MB FLOW BECOMING VERY WEAK OR NW. SO EVEN IF LOW LEVEL MOISTURE CONTINUES TO SEEP INTO US /OR SURGE IF CONVECTION REALLY GETS GOING OVER THE SIERRA MADRES THIS WEEKEND/ AND DEWPOINTS SOMEHOW REACH THE MAGIC MONSOON LEVEL...WE MAY BE HARD-PRESSED TO GET ANYTHING OTHER THAN MOUNTAIN TSTMS GOING. PREVIOUS SHIFTS HAD ALREADY BUILT THIS DOWNTICK INTO THE FORECAST...WHICH WE WILL ACCENTUATE A BIT MORE IN THIS PACKAGE. WENT TO CLIMO POPS BY NEXT WEEK AS THE HIGH MEANDERS NORTH AND SETS UP EITHER E OR NE FLOW WITH SLIGHTLY COOLER TEMPS ALOFT. TEMP-WISE...MADE NO MAJOR CHANGES...ALTHOUGH BIAS CORRECTED GRIDS AND RECENT BOIVERIFY DATA SHOWS A SLIGHT UPWARD ADJUSTMENT IN LOWS WAS IN ORDER. THANKS TO DMAFB 355TH CWT AND SPC FOR COORDS TODAY. && .FIRE WEATHER...AN INFLUX OF MOISTURE WILL CONTINUE THE TREND OF AFTERNOON AND EVENING THUNDERSTORMS WITH A GOOD CHANCE OF WETTING RAIN IN THE HIGHER TERRAIN THROUGH THE WEEKEND. ADDITIONALLY... THUNDERSTORMS WILL HAVE GUSTY WINDS UP TO 45 MPH AND PRODUCE BLOWING DUST AT MANY VALLEY LOCATIONS. NIGHT TIME HUMIDITY RECOVERIES WILL REMAIN MODERATE THE NEXT COUPLE OF DAYS AS THE AIRMASS OVER SOUTHEASTERN ARIZONA MOISTENS. AT THE START OF THE WEEK THE HIGH WILL SHIFT INTO CENTRAL ARIZONA DECREASING THE MOISTURE AVAILABLE RESULTING IN MODERATE TO POOR NIGHTTIME HUMIDITY RECOVERIES. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WITH SCT-BKN120CB WILL CONTINUE DURING THE AFTERNOON AND EVENING HOURS THROUGH SATURDAY. THE MAIN THREAT FROM THESE STORMS IS EXPECTED TO BE OUTFLOW WINDS UP TO 40KTS AND LOCALLY BLOWING DUST WITH VISIBILITIES DOWN TO 1 MILE. DURING LATE NIGHT AND MORNING HOURS EXPECT BKN250 WITH DEBRIS CLOUDS FROM THE PREVIOUS DAY/S CONVECTIVE ACTIVITY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .CLIMATE...THE LOW TEMPERATURE SO FAR TODAY AT TUCSON INTERNATIONAL AIRPORT HAS BEEN 87. UNLESS OUTFLOWS OR A TSTM COOLS US OFF...WE WILL TIE THE WARMEST LOW TEMPERATURE RECORD FOR JULY 6 /87 IN 1925/. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PYTLAK FIREWX/AVIATION...EVANS WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 6, 10:31 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1031 AM MST FRI JUL 6 2007 AZZ019-029-030-033>035-070700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1031 AM MST FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THE MOISTURE INCREASE FROM THE EAST WILL PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL FORM FIRST OVER THE MOUNTAINS EARLY THIS AFTERNOON...THEN MOVE INTO THE VALLEYS LATE THIS AFTERNOON AS THEY ARE PUSHED BY NORTHEAST WINDS ALOFT. THE MAIN THREATS WITH THESE STORMS...MUCH LIKE YESTERDAY...WILL BE LIGHTNING...ISOLATED MICROBURST WIND GUSTS OF UP TO 60 MPH AND AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MOUNTAIN AND ISOLATED VALLEY THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH THE WEEKEND AS MOISTURE REMAINS WEAK ACROSS THE AREA. THE MAIN THREAT ASSOCIATED WITH THESE THUNDERSTORMS CONTINUES TO BE GUSTY WINDS AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-070700- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 1031 AM MST FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A FEW DRY THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. HOWEVER...THE LACK OF MOISTURE IN THE WESTERN DESERTS MEANS THAT THE MAIN THREAT WILL BE FROM GUSTY WINDS AND BLOWING DUST AS THUNDERSTORM OUTFLOWS PUSH WEST FROM SOUTHEAST ARIZONA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POSSIBILITY OF ISOLATED THUNDERSTORMS WILL REMAIN THROUGH THE WEEKEND...WITH MOST OF THE ACTIVITY OCCURRING IN THE LATE EVENING. THE MAIN THREAT ASSOCIATED WITH THESE STORMS CONTINUES TO BE GUSTY WINDS AND BLOWING DUST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:21 PM MST | Severe Thunderstorm Warning | TWC | Pima | 36 min |
| Jul 6, 7:21 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Jul 6, 9:28 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 6, 11:44 PM MST | Areal Flood Warning | TWC | Pima | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.